# SDR CA040610013

- Difficulty date: May 20, 2004
- Submitted: December 3, 2004
- Operation: General aviation
- Make and model: Piper PA-23-250
- Aircraft time: 8,848 hours
- Engine: Lyc IO540C4B5
- Engine time: 1,337 hours
- Propeller: Hartzl HCE2YR2
- System (JASC): 7414 · Magneto/Distributor
- Part: Bearing
- Part number: 67542
- Condition: Loose
- Location: Lt Magneto
- Part time: 226 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) AFH: 8900.9 DATE: MAY 20 RT ENGINE -- LT MAGNETO,  DAMAGE WAS DISCOVERED DURING A 100HR INSPECTION.  DECIDED TO REMOVE THE LT MAGNETO FOR INSPECTION OF THIS AREA. (HAVE ADDED THIS TO OUR INSPECTION PROGRAM) WHEN THE MAGNETO WAS REMOVED THE MAGNETO GEAR RETAINER ASSY AND BEARING PULLED OUT OF THE ENGINE  TOGETHER WITH THE DRIVE COUPLING YET AGAIN. UPON FURTHER INSPECTION NO DAMAGE TO ENGINE.  ENGINE WAS REMOVED AND SENT FOR REPAIR TO THE BEARING RECESS AREA (MFG SI-1140)REPAIR WAS CARRIED OUT.  ENGINE WAS RE-INSTALLED TO AIRCRAFT.  THE BEARING HAS 226. 5 HOURS.  THE ENGINE WAS REPAIRED (CRANKCASE) BUT NOT OVERHAULED.  ENGINE TOTAL TIME 1337.0
